Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 382, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 4, 2000, 8:52 AM CDT for Madison County, Alabama. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 2000, 8:52 AM CDT (13:52 UTC)
- Expired
- Aug 4, 2000, 9:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 9:00 AM CDT | Thunderstorm Wind 50 E | Owens Xrds, AL | A few trees and power lines were knocked down across the southeast part of Madison County, near Owens Crossroads. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 041352 SVRBHM ALC089-041430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 852 AM CDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN ALABAMA... * UNTIL 930 AM CDT. * AT 852 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF HAZEL GREEN TO 8 MILES NORTH OF HARVEST...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...NEW MARKET...MOORES MILL...MERIDIANVILLE...HAZEL GREEN AND HARVEST. STRONG DAMAGING WIND IS LIKELTY WITH THIS STORM. TAKE COVER NOW! FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:06 AM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, Aug 4, 3:06 AM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 306 AM CDT FRI AUG 04 2000 ALL THE MODELS CONTINUE TO BE IN GENERAL AGREEMENT THROUGH THE FORECAST PERIOD. UPPER TROUGH THAT HAS BEEN OVER ALABAMA IS FORECAST TO MOVE EASTWARD THROUGH THE WEEKEND AS THE UPPER HIGH OVER TEXAS BUILDS EASTWARD. THIS WILL PUT MUCH OF THE FORECAST AREA OVER A NORTHWEST FLOW THROUGH THE PERIOD. BEST CHANCE FOR RAIN SHOULD BE TODAY AND THIS AFTERNOON FOR MUCH OF THE STATE. MODELS SHOW WEAK SURFACE TROUGH MOVING INTO NORTHERN ALABAMA TODAY...TRYING TO PUSH SLIGHTLY DRIER AIR IN. WITH PLENTY OF LOW LEVEL MOISTURE STILL IN PLACE...AND WITH UPPER LEVEL COLD POOLS MOVING OVER THE STATE...THERE SHOULD STILL BE ENOUGH INSTABILITY OVER THE AREA TO WARRANT AT LEAST CHANCE POPS TODAY. FOR SATURDAY...DRIER AIR SHOULD BE SETTLING OVER THE AREA...BUT FEEL THAT THERE SHOULD BE AT THE LEAST A SLIGHT CHANCE OF RAIN. WITH HIGHS REACHING INTO THE LOW TO MID 90S...AND WITH SOME LOW LEVEL MOISTURE STILL HANGING AROUND...THERE COULD BE A FEW SHOWERS OR THUNDERSTORMS DURING THE AFTERNOON HOURS. FOR TEMPS...MOS LOOKS REASONABLE SO WILL NOT DEVIATE. HSV 89/68/90/71 092 422 BHM 90/70/93/71 093 422 MGM 92/71/94/72 094 532 .BHM...NONE.
In the hours before
Special weather statement, Aug 4, 7:12 AM CDT, 1 hour 40 minutes before
ALZ001>038-040>050-041812- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 712 AM CDT FRI AUG 04 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...ARE EXPECTED TO DEVELOP OVER NORTH AND CENTRAL ALABAMA TODAY...PARTICULARLY DURING THE AFTERNOON HOURS. NO ORGANIZED SEVERE WEATHER IS EXPECTED...HOWEVER A FEW STORMS MAY PRODUCE BRIEF GUSTY WINDS...AND LOCAL RAINFALL AMOUNTS OF UP TO 2 INCHES AN HOUR. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:21 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 24 min |
| Aug 4, 2:18 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 42 min |
| Aug 4, 3:15 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 45 min |
| Aug 4, 4:07 PM CDT | Flash Flood Warning | BMX | Madison | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.